Can taking HRT lead to the development of new allergies?

Allergies develop when our immune system identifies non harmful substances as threats to our bodies. As individuals, we are all unique in the way in which we interact with our environment, and so there are no specific guarantees in terms of how our bodies may react when hormone therapy, or another unrelated substance, is introduced. Allergies involve a complex interaction between immunity, infection, inflammation, and hormones. For instance, it is known that there is a tendency for allergic or autoimmune diseases to affect cisgender females more than cisgender males; the prevalence of these conditions have not been adequately assessed in transgender females or transgender males. Current medical understanding is that HRT does not cause you to develop new allergies in response to other substances. Hormone allergy - that is being allergic to HRT - is exceedingly rare and unlikely to happen when using bio-identical treatments.

If you have an allergy to peanuts (or any other nuts) and you want to start testosterone, then Sustanon should be avoided. Other patients may be allergic to the adhesive in oestrogen patches but this is quite rare. If you experience any side effects which you attribute to one of the medications you are taking, let us know so we can address this promptly.